Heavy Rain, Clinton
- When
- August 10, 4:00 PM EST to 5:30 PM EST
- Where
- Clinton County, Rouses Pt
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
A humid airmass across northern New York resulted in afternoon and evening thunderstorms with heavy rainfall. In the Rouses Point area, localized minor flooding was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A humid airmass across northern New York resulted in afternoon and evening thunderstorms with heavy rainfall. In the Rouses Point area, localized minor flooding was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 10, 12:43 PM EST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 143 PM EDT SUN AUG 10 2003 CURRENTLY...ITS BEEN SOUNDING LIKE A BROKEN RECORD FOR NEARLY A WEEK NOW...BUT CURRENT CONDS INDICATING MUCH THE SAME AS YESTERDAY...WITH MOIST BNDRY LYR AND SCATTERED SHOWERS/THUNDER ACROSS THE AREA AND LOCALLY HEAVY DOWNPOURS OCCURRING IN HEAVIER CELLS. ACTIVITY MORE WIDESPREAD ACROSS N NY THIS AFTERNOON...AND IS ASSOC WITH WEAK AND STRETCHED COLUMN OF VORTICITY EXTENDING FROM SOUTHERN ONTARIO SOUTHWARD INTO CENTRAL APPALACHIANS. TEMPS RUNNING GENERALLY IN THE 75 TO 82 BALL PARK. TONIGHT THROUGH TUESDAY...NO BIG CHANGES HERE...AS STUBBORN MID TO UPPER THROUGH HANGS TOUGH ACROSS THE EASTERN U.S. WITH WEAK PERTURBATIONS RIDING NORTHWARD IN THE BROAD SOUTHERLY SUBTROPICAL FLOW. NEARLY IMPOSSIBLE TO PINPOINT THESE FEATURES...BUT GENERAL TREND IS TO KEEP CHC POPS THROUGHOUT THE PERIOD...WITH HIGHER EMPHASIS IN THE AFTERNOON/EARLY EVENING...WHEN DIURNAL EFFECTS THE GREATEST. PWAT VALUES TO REMAIN BETWEEN 1.5 AND 2 THROUGH THE PERIOD...WITH 250 HPA JET DYNAMICS GIVING SOME ADDED LIFT ESP ON MONDAY. GIVEN THE HIGH MOISTURE CONTENT AND SATURATED GROUND CONDS ACROSS MUCH OF THE AREA...QUICK RUNOFF POTENTIAL EXISTS IN HEAVIER DOWNPOURS AND HYDROLOGICAL CONDS WILL CONTINUE TO BE MONITORED...ESP ACROSS SMALLER STREAMS AND TRIBUTARIES. WED ONWARDS...A GENERAL DRYING TREND WILL BEGIN HERE...AS TROUGH DAMPENS AND LIFTS NORTHWARD IN RESPONSE TO UPSTREAM RIDGING BUILDING EASTWARD ACROSS THE CONUS. LATEST ENSEMBLE MEANS SUGGEST WHAT REMAINS OF THE SFC BNDRY (MAINLY A DEWPOINT DISCONTINUITY) TO LIMP SOUTHWARD DURING THE DAY WED...WITH DRIER AIR FILTERING INTO THE REGION WED NT AND THU. THUS WILL TAPER POPS FROM SE TO NW ON WED...ADVERTISING MAINLY DRY NW. THU THROUGH SUN LOOK ALL AND ALL TO BE A FINE STRETCH OF WX...WITH HEIGHTS RISING AND PLENTY OF SUN. WILL CONTINUE TO SUGGEST WIDER DIURNAL RANGES OF 25 TO 35 DEGREES AS TD VALUES WILL BE NOTICEABLY LOWER THAN CURRENT READINGS. WILL DISCOUNT 12Z GFS SOLN OF DIGGING MORE TROUGHINESS SOUTHWARD ACROSS THE NE U.S. OVER THE WEEKEND FOR NOW...AND KEEP INHERITED WARM AND DRY CONDS. .BTV...FLOOD WATCH THROUGH MIDNIGHT NYZ034. JMG
NYZ026>031-034-035-087-VTZ001>012-016>019-100915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 316 AM EDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS LIKELY TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN... CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375021.